Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Jackson, KY

April 27, 2016Pulaski County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2016, 6:19 PM EDT for Pulaski County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 6:19 PM EDT (22:19 UTC)
Expired
Apr 27, 2016, 7:00 PM EDT
In force
41 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 123 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

708 
WUUS53 KJKL 272219
SVRJKL
KYC199-272300-
/O.NEW.KJKL.SV.W.0012.160427T2219Z-160427T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAUBUSH...OR
  10 MILES WEST OF SOMERSET...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...SCIENCE HILL...PULASKI COUNTY PARK...NAOMI...BENT...FAUBUSH...
  VALLEY OAK...SOMERSET PULASKI AIRPORT...MAGNUM...GRADE...ELIHU...
  SHOPVILLE...BANDY...HOGUE...RUTH...CAINS STORE...STAB...POINTER...
  WOODSTOCK AND BOBTOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
37.
 LOUIS B. NUNN PARKWAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3736 8455 3733 8450 3710 8428 3708 8431
      3700 8484 3702 8488 3712 8489
TIME...MOT...LOC 2219Z 263DEG 17KT 3707 8479 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
3 follow-up statements
117 
WWUS53 KJKL 272234
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT WED APR 27 2016

KYC199-272300-
/O.CON.KJKL.SV.W.0012.000000T0000Z-160427T2300Z/
PULASKI KY-
634 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL PULASKI COUNTY...

AT 634 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NANCY...OR 7
MILES WEST OF SOMERSET...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...PULASKI COUNTY PARK...STAB...POINTER...BENT...
WOODSTOCK...FAUBUSH...VALLEY OAK...SOMERSET PULASKI AIRPORT...BOBTOWN...
GRADE...NANCY...BEE LICK...DABNEY...ELIHU...SHOPVILLE...BANDY...HOGUE AND
DYKES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
37.
 LOUIS B. NUNN PARKWAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3733 8454 3733 8450 3710 8428 3708 8431
      3702 8478 3704 8483 3710 8484
TIME...MOT...LOC 2234Z 259DEG 11KT 3708 8475 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
782 
WWUS53 KJKL 272246
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT WED APR 27 2016

KYC199-272300-
/O.CON.KJKL.SV.W.0012.000000T0000Z-160427T2300Z/
PULASKI KY-
646 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL PULASKI COUNTY...

AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOMERSET...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...GRADE...DABNEY...BENT...ELIHU...VALLEY OAK...SHOPVILLE...SOMERSET
PULASKI AIRPORT...RUTH...BOBTOWN AND FERGUSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
35.
 LOUIS B. NUNN PARKWAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3725 8450 3727 8444 3723 8441 3718 8436
      3708 8442 3705 8453 3703 8467 3709 8473
      3711 8472
TIME...MOT...LOC 2246Z 253DEG 21KT 3710 8466 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
316 
WWUS53 KJKL 272257
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT WED APR 27 2016

KYC199-272306-
/O.EXP.KJKL.SV.W.0012.000000T0000Z-160427T2300Z/
PULASKI KY-
657 PM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PULASKI COUNTY WILL
EXPIRE AT 700 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3725 8450 3727 8444 3723 8441 3718 8436
      3708 8442 3705 8453 3703 8467 3709 8473
      3711 8472
TIME...MOT...LOC 2253Z 263DEG 17KT 3710 8466 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:38 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 27, 3:38 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT WED APR 27 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT WED APR 27 2016

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
EASTERN KENTUCKY THIS AFTERNOON AND EVENING AND DURING THE
OVERNIGHT PERIOD. BASED ON THE LATEST MODEL DATA...AND RADAR
IMAGERY FROM AROUND THE REGION...IT APPEARS THAT SHOWERS AND
STORMS WILL MOVE ACROSS THE AREA IN WAVES THROUGH TOMORROW
MORNING. A WESTWARD MOVING COLD FRONT WILL BE WHAT BRINGS US OUR
PRECIPITATION OVER THE NEXT 12 TO 18 HOURS. WITH INSTABILITY AND
WIND SHEAR LIMITED...ANY THUNDERSTORMS THAT OCCUR SHOULD BE OF THE
GARDEN VARIETY. ONCE THE FRONT MOVES THROUGH THE AREA EARLY
THURSDAY MORNING...THE SHOWERS AND STORMS WILL GRADUALLY TAPER OFF
FROM WEST TO EAST. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL
LINGER THURSDAY AND THURSDAY NIGHT. THE LAST FEW SHOWERS SHOULD BE
OUT OF THE AREA BY AROUND DAWN ON FRIDAY...IF NOT SOONER. WINDS
WILL REMAIN LIGHT AND GENERALLY OUT OF THE SOUTH OR SOUTHWEST
THROUGH TOMORROW EVENING...AND WILL SHIFT TO THE WEST THURSDAY
NIGHT AFTER THE FRONT HAS PASSED BY.

TEMPERATURES DURING THE SHORT TERM PERIOD ARE EXPECTED TO REMAIN
WELL ABOVE NORMAL FOR THE TIME OF YEAR...ESPECIALLY DURING THE DAY
ON THURSDAY...WHEN WE COULD SEE HIGHS TOP OUT AROUND 80 DEGREES.
OVERNIGHT LOWS ARE FORECAST TO BOTTOM OUT AROUND 60 TONIGHT...AND
IN THE LOW TO MID 50S TOMORROW NIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 338 PM EDT WED APR 27 2016

THE EXTENDED PORTION OF THE FORECAST BEGINS ON FRIDAY IN THE MIDDLE
OF AN ACTIVE AND PROGRESSIVE PATTERN. AT THIS TIME...WE WILL
BE UNDER A BREAK IN THE ACTIVE WEATHER AS A SHORTWAVE RIDGE
PASSES OVERHEAD THROUGH THE DAY ON FRIDAY. IN THIS ACTIVE PATTERN
THE NEXT FEATURE TO IMPACT THE REGION WILL BEGIN ON SATURDAY. AT
THIS TIME ANOTHER LOW DEVELOPS OVER THE CENTRAL PLAINS AS A
SHORTWAVE EJECTS INTO THE MIDWEST AND OH VALLEY REGION FOR THE
WEEKEND. HEADING INTO THE NEW WEEK...NUMEROUS SHORTWAVES WILL
TRACK ACROSS THE UPPER OH VALLEY AND LOWER GREAT LAKES REGION
BRINGING UNSETTLED WEATHER FOR THE WEEKEND.

CLOSER TO THE SURFACE...WE BEGIN ON SATURDAY WITH ANOTHER WARM FRONT
IN PLACE ACROSS THE NORTH JUST LIKE THE LAST SYSTEM...BUT SET
UP WITH THIS FEATURE SEEMS FARTHER NORTH. EAST KENTUCKY BEING IN
THE WARM SECTOR THROUGH THE WEEKEND WILL LEAVE
WARM...MOIST...AND UNSTABLE CONDITIONS THROUGH THE WEEKEND WITH A
LACK OF FORCING...SIMILAR TO THE PREVIOUS SCENARIO. WITH
THIS...SATURDAY AND SUNDAY SEEM TO FEATURE A DIURNAL LIKE TREND
WITH THE MAX CHANCE OF THUNDERSTORMS DURING THE HEAT OF THE DAY
AND LIKELY JUST MARGINAL OR STRONG STORMS AT THE VERY MOST
EXPECTED. AS WELL...WITH ANY CLOUD COVER THAT LINGERS WITH
PREVIOUS STORMS WILL TAKE AWAY FROM THE ALREADY LACK OF
INSTABILITY. FRONTAL PASSAGE WITH THIS SYSTEM LOOKS TO OCCUR
SUNDAY NIGHT WITH SHOWERS CONTINUING INTO MONDAY. ANY CHANCE OF
STRONGER STORMS LOOK TO HOLD OFF UNTIL WITH OR JUST AHEAD OF THE
FRONT. AFTER THIS...WILL RESULT IN A COOL DOWN WITH TEMPERATURES
A BIT BELOW NORMAL FOR THE LAST 2 DAYS OF THE EXTENDED.

MODELS LOOK TO BE SOMEWHAT IN AGREEMENT THROUGH MUCH OF THE
EXTENDED BUT THE GFS DRIES OUT THE AREA TOWARDS THE END OF THE
EXTENDED WITH THE EURO KEEP PRECIP AROUND FOR THE ENTIRE PERIOD.
THIS WAS DISPLAYED AS WELL WITH THE ALL MODEL BLEND ON MONDAY AND
TUESDAY KEEPING PRECIP OVER THE AREA. ANOTHER DISTURBANCE TAKES A
MORE SOUTHERLY TRACK INTO THE LOWER MS VALLEY FOR MONDAY INTO
TUESDAY BRINGING A SLIGHT CHANCE OF PRECIP INTO THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED APR 27 2016

THE AIRPORTS AROUND EASTERN KENTUCKY WILL EXPERIENCE PERIODS OF
SHOWERS AND THUNDERSTORMS...ALONG WITH CORRESPONDING MVFR
CONDITIONS...THROUGH OUT THE TAF PERIOD. DURING TIMES WHEN NO
SHOWERS OR STORMS ARE AFFECTING A PARTICULAR TAF SITE...VFR
CONDITIONS SHOULD PREVAIL. THE CLOUDS AND PRECIPITATION WILL BE
MOST WIDESPREAD THROUGH AROUND 10Z ON THURSDAY. AFTER THAT...THE
SHOWERS AND STORMS ARE EXPECTED TO GRADUALLY TAPER OFF. WINDS WILL
BE LIGHT AND VARIABLE IN GENERAL...WITH STRONGER GUSTIER WINDS
ACCOMPANYING ANY SHOWERS AND STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AR
LONG TERM...SHALLENBERGER
AVIATION...AR
Hazardous weather outlook, Apr 27, 3:38 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT WED APR 27 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
338 PM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL AFFECT THE REGION THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL AFFECT THE REGION AT TIMES FROM THURSDAY
THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/SHALLENBERGER

In the hours before

Special weather statement, Apr 27, 3:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT WED APR 27 2016

KYZ084-085-272045-
WHITLEY-MCCREARY-
346 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WHITLEY...MCCREARY...

AT 344 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MARSHES
SIDING...OR NEAR WHITLEY CITY...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...BEULAH HEIGHTS...WIBORG...KRUPP...CUMBERLAND FALLS S.P....
BLUE HERON...MARSHES SIDING...HONEYBEE...CLIO...GOLDBUG...PARKERS LAKE...
DUCKRUN...STEARNS AND PINE KNOT.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 15 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3664 8456 3676 8463 3695 8438 3679 8415
TIME...MOT...LOC 1944Z 230DEG 20KT 3676 8455

SHALLENBERGER
Special weather statement, Apr 27, 4:13 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT WED APR 27 2016

KYZ079-080-084>086-116-272115-
LAUREL-KNOX-WHITLEY-CLAY-MCCREARY-PULASKI-
413 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...KNOX...
WHITLEY...CLAY...MCCREARY...PULASKI...

AT 412 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WILTON...OR 8
MILES WEST OF BARBOURVILLE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...MANCHESTER...DORTHAE...VOX...GREEN
ROAD...CLATE...BUSH...BLACKWATER...GIRDLER...MOORE HILL...SPRULE...
COTTONGIN...BERTHA STATION...SUTTONS MILL...KING...EMMANUEL...HAVEN AND
PORTERSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 3 AND 29.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 13 AND
39.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 2 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED MINOR FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3699 8455 3724 8372 3709 8354 3708 8355
      3705 8354 3704 8355 3701 8351 3699 8352
      3694 8351 3695 8359 3694 8357 3691 8358
      3689 8362 3670 8410
TIME...MOT...LOC 2012Z 230DEG 18KT 3685 8403

GREIF
Special weather statement, Apr 27, 5:01 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT WED APR 27 2016

KYZ068-069-079-080-114-116-272200-
JACKSON-ROCKCASTLE-LAUREL-OWSLEY-CLAY-PULASKI-
501 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...
ROCKCASTLE...LAUREL...OWSLEY...CLAY...PULASKI...

AT 500 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES NORTHEAST
OF LIBERTY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...BOONE...WANETA...HAZEL PATCH...DONARO...
PARROT...JEP HILL...WELCHBURG...JOHNETTA...CHESTNUTBURG...COLLINGSWORTH...
ROYRADER...TRAVELLERS REST...SAND SPRINGS...COOKSBURG...LAKE LINVILLE...
EGLON AND MUELLERSVILLE.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 49 AND 72.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8445
      3747 8438 3753 8435 3753 8430 3751 8426
      3752 8420 3754 8419 3755 8391 3749 8383
      3749 8375 3752 8373 3751 8368 3717 8369
      3727 8467
TIME...MOT...LOC 2100Z 265DEG 13KT 3739 8478

GREIF
Special weather statement, Apr 27, 5:38 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT WED APR 27 2016

KYZ068-079-272245-
ROCKCASTLE-PULASKI-
538 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ROCKCASTLE...
PULASKI...

AT 537 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MAGNUM...OR
10 MILES SOUTH OF LIBERTY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SCIENCE HILL...MARETBURG...OTTOWA...WABP...VALLEY OAK...QUAIL...HANSFORD...
MAGNUM...LEVEL GREEN...BANDY...HOGUE...CAINS STORE...STAB...POINTER...
WOODSTOCK...BROMO...WILLAILLA...BOBTOWN...SPIRO AND BLOSS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY NEAR MILE MARKER 28.
 LOUIS B. NUNN PARKWAY

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3712 8490 3736 8456 3733 8451 3738 8449
      3740 8440 3719 8430 3709 8491
TIME...MOT...LOC 2137Z 264DEG 17KT 3718 8486

GREIF
Special weather statement, Apr 27, 5:39 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT WED APR 27 2016

KYZ079-083-084-272245-
WAYNE-MCCREARY-PULASKI-
539 PM EDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...PULASKI...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS OVER DENNEY...OR 10 MILES
NORTHWEST OF WHITLEY CITY...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...DELTA...BENT...GREGORY...VALLEY OAK...KIDDER...GENERAL
BURNSIDE S.P....DENNEY...GRADE...QUINTON...SLAVENS...ELIHU...GREENWOOD...
SHOPVILLE...RUTH...TATEVILLE...RITNER...WIBORG AND SLOANS VALLEY.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 23 AND 33.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3669 8459 3679 8477 3722 8450 3710 8428
      3707 8432 3704 8432 3704 8430 3702 8432
      3702 8433 3700 8431 3699 8435 3697 8434
      3695 8437 3694 8435
TIME...MOT...LOC 2139Z 212DEG 18KT 3681 8463

GREIF
Special weather statement, Apr 27, 6:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT WED APR 27 2016

KYZ068-079-272315-
ROCKCASTLE-PULASKI-
612 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ROCKCASTLE...
PULASKI...

AT 611 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FAUBUSH...OR
13 MILES WEST OF SOMERSET...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MOUNT VERNON...SCIENCE HILL...PULASKI COUNTY PARK...MARETBURG...
OTTOWA...WABP...NAOMI...HIATT...BURR...RENFRO VALLEY...FAUBUSH...WELLHOPE...
ORLANDO...QUAIL...HANSFORD...MAGNUM...LAKE LINVILLE...MUELLERSVILLE AND
LEVEL GREEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 58 AND
65.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
18.
 LOUIS B. NUNN PARKWAY

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3712 8490 3736 8456 3733 8451 3734 8450
      3745 8446 3748 8444 3737 8422 3698 8480
      3701 8486 3705 8491
TIME...MOT...LOC 2211Z 317DEG 11KT 3708 8485

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:13 PM EDTSpecial Weather StatementJKLBath47 min
Apr 26, 8:20 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Montgomery, Rowan115 min
Apr 26, 9:06 PM EDTAreal Flood AdvisoryJKLBath, Rowan114 min
Apr 26, 9:08 PM EDTSpecial Weather StatementJKLPowell37 min
Apr 26, 11:05 PM EDTSpecial Weather StatementJKLBath, Estill, Fleming, Jackson, Lee, Menifee and 6 more40 min
Apr 26, 11:32 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Estill, Jackson, Lee, Menifee and 5 more43 min
Apr 26, 11:38 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle and 1 more22 min
Apr 26, 11:59 PM EDTSpecial Weather StatementJKLClay, Jackson, Knox, Laurel, McCreary, Owsley and 2 more31 min
Apr 27, 12:12 AM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Morgan, Wolfe33 min
Apr 27, 12:40 AM EDTSpecial Weather StatementJKLElliott, Johnson, Martin35 min
Apr 27, 12:44 AM EDTSpecial Weather StatementJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 1 more31 min
Apr 27, 1:12 AM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Martin, Pike63 min
Apr 27, 1:41 AM EDTSpecial Weather StatementJKLHarlan34 min
Apr 27, 3:46 PM EDTSpecial Weather StatementJKLMcCreary59 min
Apr 27, 4:13 PM EDTSpecial Weather StatementJKLClay, Knox, Laurel, Whitley62 min
Apr 27, 5:01 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle59 min
Apr 27, 5:18 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle23 min
Apr 27, 5:38 PM EDTSpecial Weather StatementJKLPulaski67 min
Apr 27, 5:39 PM EDTSpecial Weather StatementJKLPulaski66 min
Apr 27, 6:12 PM EDTSpecial Weather StatementJKLRockcastle63 min
Apr 27, 7:30 PM EDTSpecial Weather StatementJKLMcCreary60 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.